Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 9, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 10, 2022, 5:00 PM CDT for Florence County, Forest County, Wisconsin. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2022, 5:00 PM CDT (22:00 UTC)
- Expired
- May 10, 2022, 5:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Florence County, WI, Forest County, WI
The radar
The Marquette radar (KMQT), 92 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 5:04 PM CDT | HAIL 0.5 | 2 Nw Tipler, WI | |
| May 10, 5:33 PM CDT | HAIL 0.5 | 1 Sw Florence, WI | |
| May 10, 5:37 PM CDT | HAIL 2 | Commonwealth, WI | REPORT RECEIVED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 2:19 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -361 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
775
WUUS53 KGRB 102200
SVRGRB
WIC037-041-102245-
/O.NEW.KGRB.SV.W.0009.220510T2200Z-220510T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
500 PM CDT Tue May 10 2022
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
North central Forest County in northeastern Wisconsin...
Northern Florence County in northeastern Wisconsin...
* Until 545 PM CDT.
* At 500 PM CDT, a severe thunderstorm was located near Tipler, or 10
miles south of Iron River, moving east at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Whisker Lake Wilderness around 515 PM CDT.
Other locations in the path of this severe thunderstorm include
Florence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
A Tornado Watch remains in effect until 900 PM CDT for northeastern
Wisconsin.
&&
LAT...LON 4599 8849 4600 8847 4598 8841 4599 8838
4595 8829 4596 8825 4595 8824 4595 8819
4592 8811 4588 8810 4587 8808 4586 8876
4596 8880 4599 8866 4599 8862 4600 8861
4602 8851
TIME...MOT...LOC 2200Z 250DEG 40KT 4595 8868
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kallas4 follow-up statements
963
WWUS53 KGRB 102213
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
513 PM CDT Tue May 10 2022
WIC041-102223-
/O.CAN.KGRB.SV.W.0009.000000T0000Z-220510T2245Z/
Forest WI-
513 PM CDT Tue May 10 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FOREST COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for northeastern
Wisconsin.
LAT...LON 4599 8849 4600 8847 4598 8841 4599 8838
4595 8829 4596 8825 4595 8824 4595 8819
4592 8811 4588 8810 4587 8808 4586 8860
4599 8862 4600 8861 4602 8851
TIME...MOT...LOC 2213Z 268DEG 37KT 4593 8848
$$
WIC037-102245-
/O.CON.KGRB.SV.W.0009.000000T0000Z-220510T2245Z/
Florence WI-
513 PM CDT Tue May 10 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN FLORENCE COUNTY...
At 513 PM CDT, a severe thunderstorm was located over Whisker Lake
Wilderness, or 13 miles southwest of Crystal Falls, moving east at 40
mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Florence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CDT for northeastern
Wisconsin.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4599 8849 4600 8847 4598 8841 4599 8838
4595 8829 4596 8825 4595 8824 4595 8819
4592 8811 4588 8810 4587 8808 4586 8860
4599 8862 4600 8861 4602 8851
TIME...MOT...LOC 2213Z 268DEG 37KT 4593 8848
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KLJ941
WWUS53 KGRB 102227
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
527 PM CDT Tue May 10 2022
WIC037-102245-
/O.CON.KGRB.SV.W.0009.000000T0000Z-220510T2245Z/
Florence WI-
527 PM CDT Tue May 10 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL FLORENCE COUNTY...
At 526 PM CDT, a severe thunderstorm was located over Florence, or 10
miles northwest of Kingsford, moving east at 45 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Florence, Commonwealth and Spread Eagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CDT for northeastern
Wisconsin.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4595 8829 4596 8825 4595 8824 4595 8819
4592 8811 4588 8810 4587 8808 4586 8846
4591 8843 4595 8843 4598 8841 4599 8839
4599 8838
TIME...MOT...LOC 2226Z 268DEG 41KT 4591 8827
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KLJ448
WWUS53 KGRB 102237
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
537 PM CDT Tue May 10 2022
WIC037-102245-
/O.CON.KGRB.SV.W.0009.000000T0000Z-220510T2245Z/
Florence WI-
537 PM CDT Tue May 10 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN FLORENCE COUNTY...
At 537 PM CDT, a severe thunderstorm was located near Florence, or 7
miles northwest of Kingsford, moving east at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Florence, Commonwealth and Spread Eagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CDT for northeastern
Wisconsin.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4596 8825 4595 8824 4595 8819 4592 8811
4588 8810 4587 8808 4586 8830 4590 8832
4593 8830 4595 8829
TIME...MOT...LOC 2237Z 271DEG 33KT 4590 8818
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KLJ568
WWUS53 KGRB 102243
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
543 PM CDT Tue May 10 2022
WIC037-102252-
/O.EXP.KGRB.SV.W.0009.000000T0000Z-220510T2245Z/
Florence WI-
543 PM CDT Tue May 10 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FLORENCE COUNTY
WILL EXPIRE AT 545 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail and gusty winds remain possible as this thunderstorm exits
northeast Florence County.
A Tornado Watch remains in effect until 900 PM CDT for northeastern
Wisconsin.
LAT...LON 4596 8825 4595 8824 4595 8819 4592 8811
4588 8810 4587 8808 4586 8830 4590 8832
4593 8830 4595 8829
TIME...MOT...LOC 2242Z 250DEG 40KT 4592 8811
$$
KLJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:53 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 10, 2:53 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 253 PM CDT Tue May 10 2022 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Wednesday Issued at 253 PM CDT Tue May 10 2022 The main focus of the short-term portion of the forecast is the potential for strong to severe thunderstorms this afternoon into this evening. The main threats are large hail, damaging winds and isolated tornadoes. Heavy downpours will also be possible, which may lead to ponding of water on roadways and localized flooding. This afternoon: A frontal boundary/trough axis was situated across central into north-central Wisconsin. A very warm/moist/unstable environment was in place to the east and southeast of the boundary. In fact, dewpoint values were approaching or exceeding 70F across portions of the area with temperatures running around 80F or into the low 80s. The combination of analyzed 2500-3500 J/kg of SBCAPE and around 40-50 kts of shear will lead to increased probabilities of severe thunderstorms. The main concern will be for very large hail with significant CAPE in the hail growth zone, along with the longer residence time thanks to the shear. LCL values were quite low (around 500m) across central Wisconsin and 0-3km helicity was running around 200-300 m2/s2. That would be the most likely area of concern for tornado development at storm initiation. Hi-res guidance continues to show convective development rapidly occurring between 20Z and 22Z; however, overall coverage and structure of the convection remain in question. Parameters are lining up enough that the SPC has issued a Tornado Watch for much of the area through 9 pm EDT. Tonight into Wednesday: As the boundary shifts to the south and east of the area later this evening, expect the severe weather potential to end by mid evening. This frontal boundary will linger nearby, which will likely keep cloud cover in place across the area. In addition, some fog will likely form where the rain fall this afternoon and evening, both inland and over Lake Michigan. The boundary is then expected to lift northward Wednesday as a warm front; however, capping in place and fairly week lift will likely lead to a mainly dry day with much quieter weather. .LONG TERM...Wednesday Night Through Tuesday Issued at 253 PM CDT Tue May 10 2022 Main focus is on thunderstorm potential through the long term period and temperatures, especially late in the work week into Saturday. Wednesday evening through Thursday...Still uncertain how conditions will evolve Wednesday night. Will likely start out dry/quiet at 00Z Wednesday evening. Expect convection to initiate across Minnesota late Wednesday afternoon or early evening on the nose of a LLJ, and then progress east/northeast ward. As this pivots into northern WI Wednesday night (after midnight) models indicate there will still be elevated instability up to around 2000 J/kg to support thunderstorms and associated rain. However, models differ on the track this complex will take, some the potential for the entire complex to go north of Wisconsin. NAMNest also shows a secondary complex/wave developing behind the first one, which could impact northern WI Thursday morning. Have maintained chance and likely showers/thunder through this time period, highest across northern WI, but confidence in specifics is still low. How things pan out will also affect cloud cover and temperatures for Thursday. Do expect warm temps on Thursday, just a question of how warm. Highs are currently forecast to be in the 80s, possibly near 90 in central WI. Cooler temps in the 60s are expected along the lake shore. By Thursday afternoon, expect any thunderstorms/showers will likely depart with quieter weather for the rest of the day and evening. However, still maintaining a small chance for a stray shower. Friday through Tuesday...Additional rounds of thunderstorms are possible Friday through the weekend as frontal boundaries cross the state, particularly Friday afternoon and evening. Chances are lower through the weekend and expect any showers/storms will be more widely scattered on Saturday and Sunday. Temperatures will be above normal Friday and Saturday, and then settle close to normal on Sunday and into early next week. && .AVIATION...for 18Z TAF Issuance Issued at 1258 PM CDT Tue May 10 2022 A frontal boundary will pass through the area this afternoon into this evening, helping to focus showers and thunderstorms. The mostly likely time frame would be around 20Z-21Z for central TAF sites and toward 23Z for the easter TAF sites. Heavy downpours, large hail and gusty winds will be the main threats. The storms are expected to move east of all the TAF sites by or around 02Z, earliest central. Expect reduced visibility in the heaviest downpours along with MFR/IFR ceilings. The added moisture will likely lead to fog development tonight into early Wednesday morning along will lower ceilings. Conditions will improve by Wednesday afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Cooley LONG TERM......KLJ AVIATION.......Cooley
Hazardous weather outlook, May 10, 3:06 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 306 PM CDT Tue May 10 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 306 PM CDT Tue May 10 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Thunderstorms are expected to form over central and north-central Wisconsin this afternoon and to move into northeast and east central Wisconsin by evening. There is a marginal to slight risk of severe storms with damaging winds, large hail and isolated tornadoes across the forecast area this afternoon and evening. Some patchy dense fog is also possible tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance of thunderstorms Wednesday night into the weekend. Stronger thunderstorms with gusty winds, hail and locally heavy rainfall are possible Wednesday night across northern Wisconsin, and then again Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any wind damage or hail to the National Weather Service in Green Bay. LMZ521-522-541>543-112015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 306 PM CDT Tue May 10 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Strong or severe thunderstorms are possible this afternoon and evening that could produce large hail and strong winds. Dense fog is expected to develop across Lake Michigan tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance of thunderstorms Wednesday night into the weekend that may pose a hazard for mariners. Areas of dense marine fog are possible at times through Friday. Cooley/KLJ
In the hours before
Special weather statement, May 10, 4:04 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Green Bay WI
404 PM CDT Tue May 10 2022
WIZ010-011-018-019-102145-
Langlade WI-Oneida WI-Forest WI-Lincoln WI-
404 PM CDT Tue May 10 2022
...Strong thunderstorms will impact portions of east central Lincoln,
southwestern Forest, southeastern Oneida and northwestern Langlade
Counties through 445 PM CDT...
At 403 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Harrison to Parrish to 6 miles
north of Dutch Corners. Movement was northeast at 50 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 900 PM CDT for north central
and northeastern Wisconsin.
&&
LAT...LON 4586 8869 4567 8878 4550 8885 4522 8967
4538 8950 4556 8943
TIME...MOT...LOC 2103Z 238DEG 44KT 4549 8939 4541 8944 4534 8956
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
KallasSpecial weather statement, May 10, 4:31 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Green Bay WI
431 PM CDT Tue May 10 2022
WIZ005-011-102215-
Vilas WI-Forest WI-
431 PM CDT Tue May 10 2022
...A strong thunderstorm will impact portions of northwestern Forest
and southeastern Vilas Counties through 515 PM CDT...
At 430 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kentuck Lake Campground, or 11 miles east of Eagle River, moving east
at 40 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Kentuck Lake Campground around 435 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 900 PM CDT for north central
and northeastern Wisconsin.
&&
LAT...LON 4602 8882 4602 8880 4603 8880 4603 8878
4602 8878 4603 8877 4602 8876 4603 8873
4601 8872 4602 8869 4597 8867 4587 8905
4590 8905 4590 8915 4601 8921 4609 8897
TIME...MOT...LOC 2130Z 250DEG 27KT 4596 8903
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
KallasThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 9:12 PM CDT | Special Weather Statement | GRB | Vilas | 48 min |
| May 9, 9:26 PM CDT | Special Weather Statement | GRB | Marathon | 79 min |
| May 9, 9:57 PM CDT | Special Weather Statement | GRB | Marathon, Wood | 63 min |
| May 9, 10:41 PM CDT | Special Weather Statement | GRB | Portage, Wood | 49 min |
| May 9, 11:25 PM CDT | Special Weather Statement | GRB | Portage | 50 min |
| May 10, 12:10 AM CDT | Special Weather Statement | GRB | Waushara | 35 min |
| May 10, 12:43 AM CDT | Special Weather Statement | GRB | Winnebago | 32 min |
| May 10, 1:00 AM CDT | Special Weather Statement | GRB | Winnebago | 45 min |
| May 10, 1:47 AM CDT | Special Weather Statement | GRB | Manitowoc | 43 min |
| May 10, 3:11 PM CDT | Marine Dense Fog Advisory | GRB | 24 hr | |
| May 10, 4:04 PM CDT | Special Weather Statement | GRB | Langlade | 41 min |
| May 10, 4:17 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Oneida | 58 min |
| May 10, 4:31 PM CDT | Special Weather Statement | GRB | Forest | 44 min |
| May 10, 4:37 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Vilas | 38 min |
| May 10, 4:55 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Marinette | 65 min |
| May 10, 5:08 PM CDT | Special Weather Statement | GRB | Outagamie | 52 min |
| May 10, 5:59 PM CDT | Special Weather Statement | GRB | Marinette | 46 min |
| May 10, 6:19 PM CDT | Special Weather Statement | GRB | Brown, Outagamie | 41 min |
| May 10, 6:40 PM CDT | Special Weather Statement | GRB | Marinette | 50 min |
| May 10, 6:58 PM CDT | Special Weather Statement | GRB | Oconto | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.